Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 8:08 PM CDT for Langlade County, Wisconsin. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 20, 2007, 8:56 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:25 PM CDT | TSTM WND DMG | Antigo, WI | ROOF OFF SHED AND TREES DOWN. TIME APPROX. SHERIFF DEPT STATES IT WAS NOT A TORNADO. |
| Jun 20, 8:25 PM CDT | TORNADO | Antigo, WI | POSSIBLE TORNADO SOUTH OF ANTIGO. ROOF OFF SHED AND TREES DOWN. TIME APPROX. |
| Jun 20, 8:26 PM CDT | HAIL 0.88 | Antigo, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 210108
SVRGRB
WIC067-210215-
/O.NEW.KGRB.SV.W.0074.070621T0108Z-070621T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
808 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 915 PM CDT
* AT 805 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED 14 MILES WEST OF ANTIGO...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANTIGO BY 820 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4524 8941 4512 8942 4511 8920 4503 8921
4504 8898 4512 8899 4513 8871 4523 8867
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 210129
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT WED JUN 20 2007
WIC067-210215-
/O.CON.KGRB.SV.W.0074.000000T0000Z-070621T0215Z/
LANGLADE-
828 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN LANGLADE COUNTY...
AT 826 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED NEAR POLAR...OR ABOUT 6 MILES SOUTHEAST OF ANTIGO...
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE
ANTIGO...ELTON...WHITE LAKE AND LANGLADE.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4524 8941 4512 8942 4511 8920 4503 8921
4504 8898 4512 8899 4513 8871 4523 8867
$$
KURIMSKI000
WWUS53 KGRB 210146
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT WED JUN 20 2007
WIC067-210215-
/O.CON.KGRB.SV.W.0074.000000T0000Z-070621T0215Z/
LANGLADE-
846 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN LANGLADE COUNTY...
AT 843 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED 6 MILES EAST OF ELMHURST...OR ABOUT 9 MILES SOUTHEAST OF
ANTIGO...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE
ELTON...WHITE LAKE AND LANGLADE.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4524 8941 4512 8942 4511 8920 4503 8921
4504 8898 4512 8899 4513 8871 4523 8867
$$
KURIMSKI000
WWUS53 KGRB 210156 RRA
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CDT WED JUN 20 2007
WIC067-210206-
/O.CAN.KGRB.SV.W.0074.000000T0000Z-070621T0215Z/
LANGLADE-
856 PM CDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANGLADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10
PM.
LAT...LON 4524 8941 4512 8942 4511 8920 4503 8921
4504 8898 4512 8899 4513 8871 4523 8867
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 6:33 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 S RIB FALLS 44.95N 89.90W
06/20/2007 E0.75 INCH MARATHON WI AMATEUR RADIO
0615 PM HAIL 5 SE MARATHON CITY 44.90N 89.77W
06/20/2007 M1.50 INCH MARATHON WI AMATEUR RADIO
&&
KURIMSKILocal storm report, Jun 20, 6:35 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM MARINE TSTM WIND STURGEON BAY 44.83N 87.38W
06/20/2007 M41 MPH DOOR WI AWOS
&&Local storm report, Jun 20, 6:36 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL STURGEON BAY 44.83N 87.38W
06/20/2007 E0.75 INCH DOOR WI LAW ENFORCEMENT
&&Special weather statement, Jun 20, 7:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 704 PM CDT WED JUN 20 2007 WIZ013-018>022-030-031-035>040-045-048>050-073-074-210115- NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA... STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS...CRIVITZ 704 PM CDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS WILL CONTINUE TO MOVE ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN THIS EVENING. NEW SEVERE STORMS ARE DEVELOPING OVER WESTERN WISCONSIN...AND WILL MOVE INTO MARATHON COUNTY SHORTLY. THE SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND EAST- CENTRAL WISCONSIN UNTIL 8 PM. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. JKL
Local storm report, Jun 20, 7:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 5 W ATHENS 45.03N 90.18W
06/20/2007 MARATHON WI AMATEUR RADIO
THIN ROPE FUNNEL. DISSIPATED BUT ROTATING WALL CLOUD
CONTINUED FOR A TIME.
&&Local storm report, Jun 20, 7:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 1 N MERRILL 45.19N 89.68W
06/20/2007 M0.75 INCH LINCOLN WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 67 min |
| Jun 20, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 8:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 54 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 25 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 19 min |
| Jun 20, 8:50 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 55 min |
| Jun 20, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 20, 9:15 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 15 min |
| Jun 20, 9:31 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jun 20, 9:36 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 24 min |
| Jun 20, 9:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 39 min |
| Jun 20, 10:59 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jun 21, 12:25 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
| Jun 21, 1:13 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.